Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 16, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jun 8, 2006, 9:17 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2006, 9:17 AM MDT (15:17 UTC)
- Expired
- Jun 8, 2006, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3116 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 081517 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 917 AM MDT THU JUN 8 2006 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A VERY WARM AND DRY AIRMASS WILL BUILD OVER EASTERN COLORADO TODAY AS A RIDGE OF HIGH PRESSURE ALOFT SHIFTS TO THE EAST. RELATIVE HUMIDITIES WILL FALL TO LESS THAN 15 PERCENT AS TEMPERATURES SOAR INTO THE UPPER 90S. ALTHOUGH WINDS WILL GRADUALLY WEAKEN THROUGH THE DAY...SOUTHWESTERLY WINDS GUSTING TO 25 MPH WILL STILL OCCUR THROUGH THE AFTERNOON. COZ252>254-090000- /O.NEW.KGLD.FW.W.0016.060608T1517Z-060609T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- 917 AM MDT THU JUN 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 252...253...254. MUCH ABOVE NORMAL TEMPERATURES AND VERY DRY AIR WILL COMBINE TO DRIVE RELATIVE HUMIDITIES DOWN TO 10 TO 15 PERCENT. WINDS WILL GRADUALLY WEAKEN THROUGH THE AFTERNOON WITH SOUTHWESTERLY WINDS OF 15 TO 25 MPH EXPECTED ACROSS FIRE WEATHER ZONE 254. WINDS WILL DECREASE TO THE NORTH...BUT WIND GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE THROUGH THE EARLY EVENING. THE COMBINATION OF VERY DRY AIR...DRY FUELS AND BREEZY CONDITIONS WILL PROVIDE CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
2 follow-up statements
000 WWUS83 KGLD 081841 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1241 PM MDT THU JUN 8 2006 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A VERY WARM AND DRY AIRMASS WILL BUILD OVER EASTERN COLORADO TODAY AS A RIDGE OF HIGH PRESSURE ALOFT SHIFTS TO THE EAST. RELATIVE HUMIDITIES WILL FALL TO LESS THAN 15 PERCENT AS TEMPERATURES SOAR INTO THE UPPER 90S. ALTHOUGH WINDS WILL GRADUALLY WEAKEN THROUGH THE DAY...SOUTHWESTERLY WINDS GUSTING TO 25 MPH WILL STILL OCCUR THROUGH THE AFTERNOON. COZ252>254-090200- /O.CON.KGLD.FW.W.0016.000000T0000Z-060609T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- 1241 PM MDT THU JUN 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. FIRE WEATHER ZONES INCLUDED IN THIS WARNING ARE: 252...253...254. MUCH ABOVE NORMAL TEMPERATURES AND VERY DRY AIR WILL COMBINE TO DRIVE RELATIVE HUMIDITIES DOWN TO 10 TO 15 PERCENT. WINDS WILL GRADUALLY WEAKEN THROUGH THE AFTERNOON WITH SOUTHWESTERLY WINDS OF 15 TO 25 MPH EXPECTED ACROSS FIRE WEATHER ZONE 254. WINDS WILL DECREASE TO THE NORTH...BUT WIND GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE THROUGH THE EARLY EVENING. THE COMBINATION OF VERY DRY AIR...DRY FUELS AND BREEZY CONDITIONS WILL PROVIDE CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...WITH THE BEST CHANCE ACROSS CENTRAL AND NORTHERN YUMA COUNTY. THESE THUNDERSTORMS WILL PRODUCE LITTLE IN THE WAY OF RAINFALL BRINGING THE POTENTIAL FOR DRY LIGHTNING. STRONG AND ERRATIC WINDS WILL ALSO BE COMMON NEAR THUNDERSTORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
000 WWUS83 KGLD 090139 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 739 PM MDT THU JUN 8 2006 COZ252>254-090245- /O.EXP.KGLD.FW.W.0016.000000T0000Z-060609T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- 739 PM MDT THU JUN 8 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... RELATIVE HUMIDITY VALUES WILL IMPROVE THIS EVENING AFTER SUNSET AS TEMPERATURES BEGIN TO COOL. WEST WINDS WILL CONTINUE TO GUST UP TO 40 MPH FOR A FEW MORE HOURS AS OUTFLOW FROM DISSIPATING THUNDERSTORMS MOVES ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 8, 2:55 AM MDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 8, 2:55 AM MDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 255 AM MDT THU JUN 8 2006 .DISCUSSION...MAIN CONCERNS FOR THIS FORECAST ARE TSRA CHANCES AND FIRE WEATHER. A RIDGE WILL BE OVER THE PLAINS DURING THIS FORECAST AND BREAK DOWN ON FRIDAY. WEST NORTHWEST FLOW WILL BE IN PLACE FOR SATURDAY. AT THE SURFACE...LOW PRESSURE WILL EXTEND FROM SOUTHEAST WYOMING INTO NORTHWEST KANSAS TODAY. LOW PRESSURE WILL THEN BECOME BETTER ORGANIZED NORTH OF MCK ON FRIDAY. A FRONT WILL PUSH SOUTH FRIDAY NIGHT AS THE LOW MOVES SOUTH AND EAST. HIGH PRESSURE BUILDS INTO THE AREA SATURDAY. OTHER THAN SCATTERED MORNING SHOWERS OVER THE EASTERN FORECAST AREA THE WEATHER LOOKS QUIET TODAY DUE TO LACK OF ANY SHORTWAVE. HOWEVER THE NAM INDICATES ANOTHER SHORTWAVE MOVING UP THE BACK SIDE OF THE RIDGE AND AFFECTING THE NORTHWEST FORECAST AREA TONIGHT. THERE IS ALSO SOME ISENTROPIC LIFT AND A LOW LEVEL JET PROVIDING ADDITIONAL FORCING. PLAN TO INCLUDE SLIGHT CHANCE TO CHANCE POPS FOR THIS. FRIDAY THE RIDGE BREAKS DOWN SOME AND ANOTHER SHORTWAVE MOVES ACROSS THE FORECAST AREA STARTING IN THE WEST IN THE AFTERNOON AND ACROSS THE REST OF THE AREA FRIDAY NIGHT. ISENTROPIC LIFT WILL ALSO BE AT WORK BUT A LOW LEVEL JET APPEARS TO BE ABSENT. CURRENT FORECAST ALREADY HAS THIS FACTORED IN AND LOOKS ON TRACK. ANOTHER SHORTWAVE AND ISENTROPIC LIFT IS PROGGED FOR SATURDAY NIGHT. CURRENT GRIDS/FORECAST ALREADY CONTAIN THIS POSSIBILITY SO WILL LEAVE AS IS. 850MB TEMPERATURES ARE AROUND 30 WHICH SHOULD TRANSLATE INTO MAX TEMPERATURES MAINLY IN THE 90S. GUIDANCE IS IN GOOD AGREEMENT. FOLLOWED MET FOR MAX TEMPERATURES AND MAV FOR LOWS. FIRE WEATHER...THE ETA INDICATES THAT RH VALUES WILL FALL DOWN TO 15 PERCENT THURSDAY AROUND 21Z-03Z. HOWEVER WIND SPEEDS ARE BELOW THE WIND CRITERIA SO FOR THAT REASON AM NOT LEANING FOR A RED FLAG WARNING. MADE NO CHANGES TO THE EXTENDED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Jun 8, 4:58 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 458 AM MDT THU JUN 8 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 558 AM CDT THU JUN 8 2006 /458 AM MDT THU JUN 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER NORTHWEST PORTIONS OF THE TRI-STATE AREA. THE MAIN HAZARD WILL BE DANGEROUS LIGHTNING. THE RANGELAND FIRE DANGER INDEX FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA IS EXTREME TODAY. EXTREME FIRE DANGER MEANS...EVERY FIRE HAS THE POTENTIAL TO BECOME LARGE. NO OUTDOOR BURNING SHOULD TAKE PLACE IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE TRI=STATE AREA FROM FRIDAY THROUGH TUESDAY. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS SHOULD BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FS
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.